# SDR 2015F00089

- Difficulty date: July 6, 2015
- Submitted: July 7, 2015
- Operation: Air carrier
- Filed by: Pinnacle Aircraft Engines LLC, repair station 8PCR980B
- Make and model: Cessna 402C
- Engine: Cont TSIO520VB
- Engine time: 5,317 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Filter Adapter
- Part number: 653491
- Condition: Cracked
- Location: Engine
- Part time: 5,317 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE RECEIVED FOR OVERHAUL, 5317.1 HOURS SFRM.  TOTAL TIME ON PART UNKNOWN.  OIL FILTER ADAPTER PN 653491, CASTING PN CA641608A, WAS FOUND TO BE CRACKED DURING ROUTINE INSPECTION AT ENG OVERHAUL.  THE CRACK WAS LOCATED AT LOWER LT MOUNTING STUD BORE SPOT FACE AT THE 10 O'CLOCK POSITION.  IT APPEARS THAT THE CRACK ORIGINATED AT A SHARP EDGE, CREATED WHEN THE SPOT FACING OPERATION WAS PERFORMED, DURING PART MANUFACTURE. TOTAL CRACK LENGTH WAS APPROX .125 INCH.  THE CRACK HAD NOT PENETRATED INTO THE OIL PRESS CHAMBER OF THE ADAPTER.  THIS AREA SHOULD BE CHECKED FOR A CRACK, ESPECIALLY IF A SHARP EDGE AS DESCRIBED ABOVE IS PRESENT.  SHARP EDGES IN THIS LOCATION SHOULD BLENDED SMOOTH TO PREVENT A STRESS RISER IN THE ALUMINUM CASTING.
